• question-icon

    What causes severe swelling in the legs after placement of stents?

default
Posted on Thu, 3 Aug 2017 in Hypertension and Heart Disease
Question: I had 3 stents put in at 2 different times starting with April 26th 2017 and ending in May. Both of my legs are swelling I went to the Va Hospital in XXXXXXX yesterday they can not pin point the problem. Could be the medication or sodium.
doctor
Answered by Dr. Ivo Ditah 8 minutes later
Brief Answer:
What drugs are you on?

Detailed Answer:
Hi,

Swollen legs often raise concerns about the heart, kidneys, blood vessels of the limbs and liver. Medications could also be the cause(Drugs like amlodipine). I will like to obtain the following from you:

1. An image of your legs
2. A list of your medications
3. Any other symptoms you may have.

To upload an image, simply click on the link to upload a file and follow the instructions. If this proves difficult, please send the image by mail to YYYY@YYYY and request that the image should be uploaded to your query.

I do promise to get back to you with more insights and helpful recommendations as soon as the requested information gets here.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
The medications that I am on are as follows:
Amiodarone 200 Mg 1 daily
Amlodipine Besylate 10 Mg 1 daily
Clopidogrel 75 mg 1 daily
Meclizine 12.5 mg 1 daily
Metoprolol 25 mg twice a day
Omeprazole 20 mg 1 daily
Tamsulosin HCL 0.4mg daily
doctor
Answered by Dr. Ivo Ditah 13 minutes later
Brief Answer:
Amlodipine Besylate has swollem legs as side effects!

Detailed Answer:
Hi,

Amlodipine has swollen legs as side effect. This for now is the most likely cause of your symptoms. Swollen legs is always in moderate extent. If it is extensive, then it might not entirely explain it. Unfortunately, there is no image for me to assess.

This swelling would regress with continued use. In the interim, reduced salt and water intake as well raising the legs would help.

I hope this helps and guides. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 2 hours later
Would it hurt to if I didn't take Amiodipine I think I am taking enough blood pressure medication.

After spending 5 1/2 hrs at the VA Hospital and sent me home with a nasal spray. That isn't helping me. Took all kinds of test. Blood work, x-rays on my legs. scan on my heart area. Nothing. couldn't come up with an answer why my legs are swelling.

Can I stop taking Amiodipine for a couple of days
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
I will like that you talk with youe doctor before doing so!

Detailed Answer:
Hi,

I will suggest that you discuss this with your doctor. Given the fact that you had a cardiac intervention and being seen by a cardiologist, it is good to keep up with it.

It's my courtesy not to independently stop medications.

Let me know how this settles with you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Limbs

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Dear Doctor, I need an analysis (a second opinion ) on MRI Scan/Film. Patient was diagnosed for ALS -Although I dont too much agree with this. The...

doctor1 MD

Hi I am a person with spina bifida with no other problems excpet back pain and weaker lower limbs. But was able to walk normally like others At 21...

doctor1 MD

my polio effected leg was operated at my age of 6 years, in result there is a difference of 1/2 in length betwwen two leg. that s why there is a...

Get personalised answers from verified doctor in minutes across 80+ specialties

168 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2